advertisement
Question
Posted by: Karen | 2012/01/24

Hormone replacement

Hi.
One of my ovaries were removed when i was about 27, and I had a full histerectomy (other ovary removed as well, with the rest of my ''womanhood'' (he-he) when I was 30. I have been on hormone replacement since - for 12 years now. I cannot take the implant, as my gynea says it would trigger the endometriosis grade 4 that i had (have?), and therefore I am on Livifem. My question is - I have not been taking the Livifem now for almost 3 months, and beside some hot flushes now and then, I don''t feel any different. So, do I NEED to take it, can I stop? If I stop, what side-effects can I expect? And will not taking it, have an impact on my health? Please advise?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The main side effect would be osteoporosis. You could monitor for this with bone density scans though. You may also have symptoms such as the hot flushes which you have noticed. Some women also experience insomnia and mood swings.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2012/01/27

The main side effect would be osteoporosis. You could monitor for this with bone density scans though. You may also have symptoms such as the hot flushes which you have noticed. Some women also experience insomnia and mood swings.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement